MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The symptoms are monitored and additional information will be added to final report.
 
Event or Problem Description
On (b)(6)2024, prime vigilance notified teoxane geneva of an adverse event.A patient was injected in (b)(6) 2024 with 1 syringe of rha 3 in the lips (0,5ml in the upper lip and 0,5ml in the lower lip).In (b)(6), the patient traveled in italy and was sick (sore throat, stuffy nose and headache).On (b)(6)2024, she consulted her injector and received another syringe of rha 3 in the lips (0,5ml in the upper lip and 0,5ml in the lower lip).Two days after (on (b)(6)2024), the patient reported (not medically confirmed) - swelling and pain in the right part of the lips then in the right part of the face - pain/disconfort from sinuses to the jaw that went down to the neck and shoulder - drooping of the corner of the lip - intermittent bulging of her right eye - discolouration of her hands and feets (red/purple) accompanied with paraesthesia (pins and needles sensation).According to the patient another practitioner was consulted and injected a first course of hyaluronidase in the lips (on (b)(6)).After dissolving, the symptoms seemed to came back during the night (of the(b)(6)).She also experienced swelling in the hands.She received 4 others courses of hyaluronidase from the same practitioner (on (b)(6)2024).At the beginning of (b)(6), the patient consulted again her injector, who advised her to go to the emergency room.On (b)(6)2024 she went to urgent care and was prescribed steroids (unspecified, started on (b)(6)2024).According to the patient, symptoms (unspecified) didn't improved.The patient took also antihistamines (benadryl, dosage and prescriber not specified) and thank that "it may help a little bit".On (b)(6)2025, our international medical expert assessed a potential hypersensibility reaction to which all the symptoms of the face, neck/shoulder and extremities can be associated.At this stage, none of the symptoms described by the patient have been medically confirmed but considering the severity of the symptoms, the case was deemed reportable.According to the medical expert, the link between the injection of our products and the symptoms could not been ruled out and he recommended a consultation with an allergist.At the time of this report, no additional information was obtained but the evolution of symptoms is being monitored.
 
Additional Manufacturer Narrative
According to the information received the case seems to be linked to an allergic reaction.Generalized allergic reactions that may manifest as exophthalmos, paresthesia, oedema, pain, discomfort after the injection are well-known and documented reactions to hyaluronic acid injections.They are immune-mediated reactions related to patient conditions, such as allergies to ha or lidocaine or a previous history of anaphylaxis.With medical treatment, symptoms can be fully resolved quickly and without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of products.
 
Event or Problem Description
On (b)(6)2024, prime vigilance notified teoxane geneva of an adverse event.A patient was injected in (b)(6) 2024 with 0,5 ml of rha 3 in the lips.In (b)(6) the patient traveled in italy and was sick (sore throat, stuffy nose and headache).On (b)(6)2024, she consulted her injector and still received 0,5 ml of rha 3 in the lips.Two days after (on (b)(6)2024), the patient reported (not medically confirmed) - swelling and pain in the right part of the lips then in the right part of the face - pain/discomfort from sinuses to the jaw that went down to the neck and shoulder - drooping of the corner of the lip - intermittent bulging of her right eye - discolouration of her hands and feets (red/purple) accompanied with paraesthesia (pins and needles sensation).According to the patient another practitioner was consulted and injected a first course of hyaluronidase in the lips (on (b)(6)).After dissolving, the symptoms seemed to came back during the night (of the (b)(6)).She also experienced swelling in the hands.She received 4 other courses of hyaluronidase from the same practitioner (on (b)(6)2024).At the beginning of (b)(6) the patient consulted again her injector, who advised her to go to the emergency room.On (b)(6)2024 she went to urgent care and was prescribed steroids (unspecified, started on (b)(6)2024).According to the patient, symptoms (unspecified) didn't improved.The patient took also antihistamines (benadryl, dosage and prescriber not specified) and thank that "it may help a little bit".On (b)(6)2025, our international medical expert assessed a potential hypersensibility reaction to which all the symptoms of the face, neck/shoulder and extremities can be associated.At this stage, none of the symptoms described by the patient have been medically confirmed but considering the severity of the symptoms, the case was deemed reportable.According to the medical expert, the link between the injection of our products and the symptoms could not been ruled out and he recommended a consultation with an allergist.Despite several reminders, no further information could be retrieved.The complaint was considered closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
anaïs moreau
SZ  
MDR Report Key21166005
Report Number3005975625-2024-00753
Device Sequence Number13128514
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public010764017323004510
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale